I have read the following answer on this web site concerning CA27-29. "Increased levels could be due to a variety of reasons such as - ovarian cysts, uterine fibroids, intestinal or colonic problems, medication; Paxil, hepatitis, tuberculosis, systemic lupus." As I have Stage IV breast cancer (bone disease), and also have systemic lupus, can you tell me what exactly is meant by "increased levels?" How high can these levels go due to the lupus? Is 100-200 pt rise possible? Because a person has lupus, is it possible that the CA27-29 reading will never return to normal? Would the CA27-29 reading elevate during or due to a lupus flair? Can you refer me to any pathology texts that might document the answers to these questions? Thank you.
Dear snowy22: We do not use the CA27-29 because we do not find it specific to breast cancer and cannot interpret the levels in situations such as yours. How would one know, as you ask, whether an increase is due to breast cancer or lupus? As such, I am unable to provide either an answer or a source for an answer to your question.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.